Pissed off at my doctor

I’m pissed. I expressed my concerns about my hallucinations and delusions, and how I’ve been experiencing since a child and how my thinking, memory, and hallucinations are getting worse. Keep in mind, this is legit my SECOND time with him. He said it himself he doesn’t know me!

So he goes and says my testosterone and depression are making me psychotic, when my doctors specifically told me testosterone wouldn’t cause any symptoms like this. Not to mention, I’ve been experiencing this BEFORE i started taking T. Not to mention, he always cuts me off and doesn’t listen to me or tells me in an indirect way that I’m being silly, what I’m saying isn’t true, etc.

You know why he doesn’t think I have schizo? Because I’m too ORGANIZED. My mom TOLD HIM that I was diagnosed with an EXECUTIVE dysfunction. And I’m the least organized person that I know. Crap, I can’t take care of myself, know what class to go to next, when to eat or take my meds, when to take care of my pets, what day or month it is, etc. I can’t even recognize family and friends! But apparently I’m too young, and I can’t have psychotic breaks…
When I’ve been having them. How… how ?? Does he think this. I’m so pissed and I don’t believe him one bit

2 Likes

Get a different doctor. I had one that wouldn’t let me change meds.he didn’t listen either. Find one that will listen to your concerns.

3 Likes

I don’t know your age but doctors don’t like to diagnose teens with Schizophrenia.
They usually wait till the patient hits 20 years old before diagnosing with a psychotic disorder.

3 Likes

This is a very common approach for doctors. They try to rule out external causes before diagnosing psychotic disorders. Obviously, stopping T isn’t really an option for you, because you need it to regulate your body chemistry. Make sure he understands that.

Some doctors don’t understand trans issues and think it’s as simple as just stopping HRT, when in reality, that can cause body dysphoria and a whole host of other issues. Is this doctor trained in dealing with trans patients?

T can absolutely cause psychotic symptoms in you if you’re predisposed to psychosis already. But like I said, it isn’t as simple as just stopping it. A good doctor would be willing to prescribe you a secondary med to deal with these symptoms, rather than just telling you to stop.

Other than that, don’t worry about getting an official diagnosis. I can almost guarantee you won’t get one until you’re at least 18.

3 Likes

You need to find another doctor if you can. Cause the guy your seeing sounds like he’s full of ■■■■. Trust me a bad doctor is almost as bad as no doctor. I had to go through 12 doctors before I found one that i could work with (not counting the ones from my childhood). So many doctors dont understand trans issues. Even my doc refers to me as my birth gender (i think by accident but still.) I’m sorry he’s being like that about your T thats Just so shitty especially Since it is obviously Not the cause of your problems. He needs to listen to you and respect Your point of view. I hope you can find someone better or your situation improves. I wish you luck :heart:

1 Like

Thanks friend :smiley:

1 Like

Yeah, I understand that. I know I can’t get a diagnoses at my age, but what frustrates me is that he labels me as things that make no sense, and I feel like an idiot, or some sort of… idk, monkey, that’s being prescribed meds that will harm me because he won’t take me seriously. I’ve been experiencing this long before depression, and if my depression is severe, why don’t I fit into those symptoms? @wave

Anyways, thanks for the support you guys

There are diagnoses such as psychotic depression, bipolar depressive type, and schizoaffective depressive type. Maybe your doctor is considering one of those. Schizophrenia itself doesn’t cause depression, so usually when someone has depression also, they’re diagnosed with one of those options.

Can I ask what meds you have been prescribed?

3 Likes

That makes sense. I completely understand, I just don’t see the logic given how depression actually lessons my hallucinations…

My first med was Sertroline. I still use it, it’s awesome. Twice a day because if I only took one I would get nightly panic attacks. Another thing, my doctor said that was incorrect because people split it because of symptoms, and that it’s a 24 hour thing. But… it wears off for me. But according to him that’s not possible :\

Then I was on olanzapine/zyprexa for a few years, caused so many physical issues and mental issues for me I stopped it. He also made me stop it cold turkey, and since I trusted him at that time I didn’t think was a heavy sedative what do to me if I stopped it all of a sudden. Severe withdraws the next two weeks :frowning:

Now I’m on the trazadone, once a night, to “help” with my sleep, since the olanz was really the only thing making me sleep. But uh… it doesn’t work. But I’m scared to talk back to him so I’ll continue taking it.

I have a doctor that’s almost exactly like that. He’s a good guy, but some of the things he does kinda gets on my nerves.

1 Like

Psychiatrists don’t like to diagnose adolescents and some psychiatrists like my current doctor doesn’t like to diagnose her adult patients.
She rarely discusses diagnosis but instead will talk to me about my symptoms.
Don’t worry so much about getting a dx right now @SupercoolTM.
Symptom control and Medication management are more important.

3 Likes

Thanks, that’s what my mom and I are doing. We’re going to get some supplements because I really don’t trust this , and she agrees since she saw first hand how he treats me

1 Like

i had some problems with doctors too, they had problems in dealing with people like most of us, sometimes i had some fault in hating then, but think i never went disrespectfull on then.go see a doctor as long as that works for u, try to work toghter with him, if not, u can work it alone as i did

1 Like

This topic was automatically closed 7 days after the last reply. New replies are no longer allowed.